(I could use a little Wonderboy right now, actually. I think I know what I'm listening to on the way home from work!)
I had my final "free" (i.e. sponsored by work) session with my therapist today. I really think she's a great fit for me, which is just wonderful. I'm going to continue to see her, hopefully on a weekly basis for a while, and see if we can't get through these absolutely ridiculous ups and downs that I continue to experience lately.
Today is a down day. Crying jags, moments when I wish I could bang my head on my desk to just help me get over it, and then happy moments like when the Twin and I are talking and she does something that's exactly like what her youngest would do, and makes me laugh.
I told my therapist that I think I might know what's going on. A little bit, anyway. I like to self-diagnose. (Who doesn't???) Anyway, part of the problem with the pills I have to take for my stupid fucking hemifacial spasm is that they are also prescribed to people who are bipolar.
When I was a kid, my brother hid a dose of his ritalin on the floor by the leg of the kitchen table. I was crawling around, and found it, and put it in my mouth. Not long after, I was apparently speaking/babbling about a mile a minute, running all over the place, and basically acting like I was a cartoon on speed.
Mom freaked out a little, because not long before (maybe the night before...not sure), my aunt had been holding me, and dropped me, and I hit my head in the process. So mom thought that I was having a reaction to the hitting of the head.
I'm not sure how it came to light, but eventually, she figured out that I had taken my brother's dose of ritalin, and was reacting to THAT and not the head hitting thing.
Moral to the story: people who aren't supposed to take ritalin will have the opposite reaction to the drug when it gets in their system. Bro was taking it to calm down. I took it, and SPED THE FUCK UP.
(Side note: The Twin might remember this story as something that happened to her. We do that sometimes. Like the time she stepped on a broken shell on a beach in North Carolina when we were kids, and couldn't swim the rest of the day because of the bandages she had to wear? Yeah, I still swear that was ME that happened to! It's weird.)
Anyway, is it possible that the drugs I'm taking to help ease my twitch are causing me to have bipolar symptoms? Not to belittle bipolarness, or those who actually have the disease (it's a disease, right?), but it's just something I started wondering about lately.
My new drug is carbamazepine. I'm slowly weaning off the clonazepam, and slowly weaning onto the carbamahgjatyjfdapine. (Seriously, why can't these drugs have easy names like "Bob" or "Lennie", kind of like how we name tropical storms and shit...) But it's funny that in the PubMed Health page that I've been reading for help with understanding my meds better, that it specifically states the following for this current one: "There is a risk that you may experience changes in your mental health if you take an antiepileptic medication such as carbamazepine, but there may also be a risk that you will experience changes in your mental health if your condition is not treated. You and your doctor will decide whether the risks of taking an antiepileptic medication are greater than the risks of not taking the medication." That is exactly the dilemma here, isn't it? My double-edged sword. My fucking stupid catch-22. I either take the drugs, and have less of a problem with the twitch, or I don't and I lose my mind because my face is fucking twitching the fuck out.
Anyway, Leo knows what to watch for with all these drugs. So I feel relatively safe while taking them. And I'm under the watch of loads of doctors, and all that good stuff, so we'll get it worked out, I'm sure. Just wanted to give an update.
It's all good times around up in this head, people. Goood tiiiimes. ::sigh::